Alert archive / Texas / Coastal Flood Statements in 2021
Coastal Flood Statement 10, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at May 21, 2021, 9:58 AM CDT for Kenedy County, Texas. It took effect at May 21, 2021, 11:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2021, 9:58 AM CDT (14:58 UTC)
- In effect from
- May 21, 2021, 11:00 AM CDT
- Expired
- May 21, 2021, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
342 WHUS44 KBRO 211458 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 958 AM CDT Fri May 21 2021 TXZ256-257-351-212000- /O.NEW.KBRO.CF.S.0010.210521T1600Z-210521T2000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 958 AM CDT Fri May 21 2021 * WHAT...Isolated minor coastal flooding expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. * ADDITIONAL DETAILS...Minor coastal flooding will be most likely around high tide this afternoon, which will occur around 12:28 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at May 21, 6:32 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 21, 6:32 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 632 AM CDT Fri May 21 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Fog, possibly MIFG, is causing LIFR at MFE right now. MVFR to VFR is still anticipated through a vast majority of the next 24 hours. Light to moderate surface winds will also occur. && .PREV DISCUSSION... /issued 444 AM CDT Fri May 21 2021/ SHORT TERM (Today through Saturday): Closed 500 mb low pressure over the western Gulf of Mexico will gradually retrograde during the period and become centered over Deep South Texas and the Rio Grande Valley. Precipitation generally over portions the lower Texas coastal waters today and tonight will spread west to encompass the entire BRO CWFA for Saturday. The relative dearth of rainfall and partly cloudy skies will allow temperatures to return to near normal levels after a couple of recent rain-cooled days. LONG TERM (Saturday Night through Thursday): A mid level high over the deep South and lying over surface high pressure will keep moisture streaming from the Gulf into Texas. A mid level low over the local region will add instability aloft, keeping disorganized shower and thunderstorm chances in the forecast through the weekend. The National Hurricane Center keeps a low chance (20%) of a tropical cyclone forming in the West Gulf for the next five days (through Tuesday). Due to the ample available moisture, rainfall from any convection could become locally heavy at times. The mid level disturbance ultimately will get absorbed and drawn north Monday and Tuesday by a transiting short wave trough. The mid level pattern may trigger Sierra Madre convection Monday night and Tuesday night. As the week progresses, modest ridging aloft will reform over deep South Texas. More stable conditions will prevail over the area from mid to late next week, with summer-like weather. With a persistent easterly fetch over the Gulf this weekend into early next week, swells will increase. Water run-up on the beaches and minor coastal flooding may develop during high tide cycles. MARINE: Now through Saturday: Adverse marine conditions will continue for the Gulf of Mexico waters between 0 and 60 nautical miles offshore due to swell approaching from across the Gulf of Mexico. Small Craft Exercise Caution and Small Craft Advisory conditions will be likely. Meanwhile, for the Laguna Madre, light to moderate winds will occur with no Caution or Advisory conditions expected. Saturday Night through Tuesday Night: Moderate east to southeast winds and moderate to elevated (high) wave heights will prevail through much of the long term period. Small craft should exercise caution to small craft advisory conditions will develop through Monday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 84 73 85 73 / 10 10 20 30 BROWNSVILLE 87 73 88 74 / 10 10 20 30 HARLINGEN 87 72 87 73 / 10 10 20 30 MCALLEN 90 72 90 73 / 0 10 20 20 RIO GRANDE CITY 93 72 92 73 / 0 10 20 20 SOUTH PADRE ISLAND 79 75 80 75 / 10 10 20 30 && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, May 21, 4:41 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 441 AM CDT Fri May 21 2021 TXZ248>257-351-353-221100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 441 AM CDT Fri May 21 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated risk of rip currents is possible at the local beaches through the entire period. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-221100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 441 AM CDT Fri May 21 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisories may be needed along the Lower Texas Coast Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:51 PM CDT | Special Weather Statement | BRO | Starr | 54 min |
Nearby
Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.